middle aged woman

used Concerta, aderall, methylphenidate since diagnosed 15 yrs. ago. developed "mastication disorder" jaw muscles became so weak over time I couldn't chew meat, vegetables, apples... Titrated off methylphenidate and could barely do my work. My house is piled high with unfinished projects. Doctor has me trying Buproprion XL (aka Wellbutrin) It's not a stimulant. So far, ok.

A research paper on a health site said that less than 1% of stimulant users developed this side effect and most of them were middle-aged women. My psychiatrist never ran across it but my orthodontist knew of some cases.

Not enough info for older women yet. Hoping and hoping Buproprion XL helps me. Anyone using it who can give me feedback?

2 Replies

oldestnewest
  • Hi there, maybe related. I’m currently seeing a physical therapist specializing in TMJ. I have had some minor issues with clenching jaw and biting cheek inside my mouth when having stress. After I started taking adderal I was having muscle spasms in face, neck, jaw with headaches but I didn’t connect the 2 because I had some of these symptoms for many years. I’ve never had very good posture , so I have forward head syndrome which causes my list of symptoms but the adderal made the muscle spasms . I am getting better since switching to methylphenidate but I still need to change lifestyle and improve posture to be pain free. Not sure if this info helps but I think it’s likely pretty common, I was diagnosed with ADHD, dyslexia, executive function disorder at 58. Take care ☯️

  • Thank you, Openheart. I see similarities.

    Since starting Bupropion XL the "gaps" or "burps" in my thinking have stopped. They threw me off all day. I might intend to answer a question but my brain freezes and I don't remember my answer or the question. Very scarey. But that stopped! All the best.